Last Modified on Mar 02, 2015"Vaginal atrophy (atrophic vaginitis) is thinning and inflammation of the vaginal walls due to a decline in estrogen. Vaginal atrophy occurs most often after menopause, but it can also develop during breast-feeding or at any other time your body's estrogen production declines." Mayo Clinic
I understand DHEA vaginal suppositories have yet to be approved by FDA (in third phase trial study). Those who have been using DHEA vaginal suppositories...can you tell me if you have experienced any side effects? Also, where do you purchase them if the product has not been approved?
Replied by Adrienne
09/02/2014Posted by Patricia (Denver, Co) on 04/28/2014
[YEA] I had vaginal atrophy so bad sex became out of the question. I tried everything. Even forced myself to use hormone creams they made me feel terrible. They made me feel extremely grouchy. I even tried using progesterone cream vaginally. My husband was supportive, but it still felt painful. I read about using dhea in the suppository. So I tried it. This is what I do. I use the Carlson suppositories and cut them in half and and hollow a little spot out for 1/3 of a 5 mg tablet. I started with a half and it was too strong- I am pretty sensitive. I insert this every other morning. I wish I could do it at night, but the dhea keeps me awake. On the days I do not do this I use 1/2 suppository at night - just helps keep things moisturized. I have been doing this for six months and I am amazed sometimes I do not even need to use a suppository prior to intercourse. I would have never even tried it before. This is the answer for me. I normally don't write about this, but I hope it helps someone.Replied by Vanna